Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Grand Rapids, MI

April 12, 2014Muskegon County, Newaygo County, Oceana County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 12, 2014, 8:41 PM EDT for Muskegon County, Newaygo County, Oceana County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2014, 8:41 PM EDT (00:41 UTC)
Expired
Apr 12, 2014, 9:30 PM EDT
In force
49 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Muskegon County, MI, Newaygo County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 73 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
533 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WUUS53 KGRR 130041
SVRGRR
MIC121-123-127-130130-
/O.NEW.KGRR.SV.W.0007.140413T0041Z-140413T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT SAT APR 12 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKEGON COUNTY IN WEST CENTRAL MICHIGAN...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...
  SOUTHERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 930 PM EDT

* AT 838 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FERRY...AND
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           SHELBY...
  BITELY...             FREMONT...            WHITE CLOUD...
  WHITEHALL...          FERRY...              STONY LAKE...
  NEW ERA...            HESPERIA...           ROTHBURY...
  NEWYAGO STATE PARK... GOODWELL TWP...       ASHLAND TWP...
  ENSLEY TWP...         TROY TWP...           HOME TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4358 8652 4363 8634 4367 8604 4382 8604
      4382 8556 4330 8557 4329 8579 4321 8579
      4320 8591 4312 8591 4312 8627 4333 8641
TIME...MOT...LOC 0041Z 283DEG 34KT 4353 8614

HAIL...1.00IN
WIND...60MPH

$$

TJT
3 follow-up statements
755 
WWUS53 KGRR 130056
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
856 PM EDT SAT APR 12 2014

MIC121-123-127-130130-
/O.CON.KGRR.SV.W.0007.000000T0000Z-140413T0130Z/
NEWAYGO MI-OCEANA MI-MUSKEGON MI-
856 PM EDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON...
SOUTHEASTERN OCEANA AND NEWAYGO COUNTIES UNTIL 930 PM EDT...

AT 851 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AETNA...AND
MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           FREMONT...
  WHITE CLOUD...        WHITEHALL...          FERRY...
  NEW ERA...            HESPERIA...           ROTHBURY...
  NEWYAGO STATE PARK... GOODWELL TWP...       ASHLAND TWP...
  ENSLEY TWP...         HOME TWP...           REEMAN...
  WOODVILLE...          BROHMAN...            HAWKINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4362 8628 4357 8594 4381 8572 4381 8556
      4330 8557 4329 8579 4321 8579 4320 8591
      4312 8591 4312 8627 4333 8641 4349 8647
TIME...MOT...LOC 0057Z 274DEG 41KT 4352 8588

HAIL...1.00IN
WIND...60MPH

$$

TJT
638 
WWUS53 KGRR 130110
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT SAT APR 12 2014

MIC127-130120-
/O.CAN.KGRR.SV.W.0007.000000T0000Z-140413T0130Z/
OCEANA MI-
910 PM EDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OCEANA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4347 8646 4347 8604 4358 8604 4357 8594
      4358 8557 4330 8557 4329 8579 4321 8579
      4320 8591 4312 8591 4312 8627 4333 8641
TIME...MOT...LOC 0110Z 272DEG 40KT 4341 8627

$$

MIC121-123-130130-
/O.CON.KGRR.SV.W.0007.000000T0000Z-140413T0130Z/
NEWAYGO MI-MUSKEGON MI-
910 PM EDT SAT APR 12 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MUSKEGON AND
SOUTHERN NEWAYGO COUNTIES UNTIL 930 PM EDT...

AT 908 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITEHALL...
AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            MUSKEGON...           FREMONT...
  WHITE CLOUD...        WHITEHALL...          HESPERIA...
  NEWYAGO STATE PARK... ASHLAND TWP...        ENSLEY TWP...
  REEMAN...             BRIDGETON...          GRANT...
  CROTON...             DUCK LAKE STATE PARK...
  HOFFMASTER STATE PARK...                    CLOVERVILLE...
  BAILEY...             BRUNSWICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4347 8646 4347 8604 4358 8604 4357 8594
      4358 8557 4330 8557 4329 8579 4321 8579
      4320 8591 4312 8591 4312 8627 4333 8641
TIME...MOT...LOC 0110Z 272DEG 40KT 4341 8627

HAIL...1.00IN
WIND...60MPH

$$

TJT
168 
WWUS53 KGRR 130126
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
926 PM EDT SAT APR 12 2014

MIC121-123-130136-
/O.EXP.KGRR.SV.W.0007.000000T0000Z-140413T0130Z/
NEWAYGO MI-MUSKEGON MI-
926 PM EDT SAT APR 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR MUSKEGON AND SOUTHERN NEWAYGO
COUNTIES WILL EXPIRE AT 930 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL...WIND GUSTS OVER 50 MPH...AND VERY HEAVY RAIN 
ARE STILL POSSIBLE WITH THUNDERSTORMS IN THE AREA.

LAT...LON 4347 8646 4347 8604 4358 8604 4357 8594
      4358 8557 4330 8557 4329 8579 4321 8579
      4320 8591 4312 8591 4312 8627 4333 8641
TIME...MOT...LOC 0126Z 272DEG 40KT 4340 8603

$$

TJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 8:40 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 12, 8:40 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
840 PM EDT SAT APR 12 2014

LATEST UPDATE...
UPDATE

.SYNOPSIS...
ISSUED AT 329 PM EDT SAT APR 12 2014

ROUNDS OF SHOWERS AND STORMS ARE EXPECTED FROM TONIGHT THROUGH
MONDAY MORNING. A FLOOD WATCH IS IN PLACE FOR MUCH OF SOUTHWEST
LOWER MICHIGAN. THE HEAVIEST RAINS ARE EXPECTED TO FALL NORTH OF A
LINE FROM SOUTH HAVEN TO ALMA...BUT ALL AREAS ARE IN LINE TO SEE AS
MUCH AS AN INCH OF RAIN. SOME LOCATIONS ACROSS CENTRAL LOWER
MICHIGAN MAY SEE PRECIPITATION TOTALS EXCEED THREE INCHES BY MONDAY
AFTERNOON. IT WILL CONTINUE TO BE MILD INTO SUNDAY BEFORE COLDER AIR
WORKS INTO THE REGION ON NORTH WINDS FOR MONDAY. HIGHS ON TUESDAY
WILL LIKELY HOLD IN THE 30S WHICH WILL BE A STARK CONTRAST TO THE
70S WE SAW ACROSS SOUTHERN PORTIONS OF THE AREA TODAY.

&&

.UPDATE...
ISSUED AT 840 PM EDT SAT APR 12 2014

NO SIGNIFICANT FCST OR FLOOD WATCH HEADLINE CHANGES ARE NEEDED
THIS EVENING. KGRR/RGNL RADAR TRENDS SHOW ANOTHER BATCH OF STRONG
THUNDERSTORMS OVER OUR NW FCST AREA THAT WILL CONTINUE TO TRACK
EAST ACROSS OUR NORTHERN COUNTIES THROUGH THE MID TO LATE EVENING
HOURS WITH HEAVY RAIN AND POTENTIAL FOR LARGE HAIL WITH STRONGEST
ELEVATED STORMS. THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ACROSS
SOUTHERN WI AND TRACK EAST TO AFFECT AREAS NEAR TO MAINLY NORTH OF
I-96 OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

MAIN FOCUS CONTINUES TO BE ON THE HYDRO/FLOODING THREAT THE NEXT
SEVERAL DAYS. MAINTAINED THE FLOOD WATCH AS IS...GIVEN THE MODELS
REMAINING VERY CONSISTENT WITH CENTRAL LOWER MICHIGAN AS THE MAIN
THREAT AREA. FEEL GOOD THOUGH THAT WE HAVE A BUFFER AREA TO THE
SOUTH DOWN TO ALLEGAN...KENT...IONIA AND GRATIOT COUNTIES AS
CONVECTION CAN BE QUITE FICKLE IN TERMS OF PLACEMENT AT TIMES.
BURSTS OF CONVECTION WILL BE TIED TO MID LEVEL SHORTWAVES AND 850MB
LLJ AND MOISTURE TRANSPORT. FIRST PEAK IN THE 850MB LLJ IS UNDERWAY
AT THIS TIME AND WE ARE SEEING CONVECTION EXPANDING ACROSS CENTRAL
LOWER MICHIGAN AT THIS TIME. FEEL WE WILL LIKELY SEE ANOTHER PEAK IN
ACTIVITY LATER TONIGHT INTO SUNDAY MORNING AS IOWA CONVECTION THIS
EVENING ROLLS EAST INTO THE AREA OVERNIGHT. THERE MAY BE A LULL IN
THE ACTIVITY SUNDAY MORNING...BUT THE MOST WIDESPREAD AND HEAVIEST
RAIN WILL LIKELY OCCUR SUNDAY AFTERNOON AND SUNDAY NIGHT AS A STRONG
LLJ MAX WORKS THROUGH THE AREA. ALL MODELS ARE SHOWING A 60+ KNOT
LLJ SLIDING THROUGH THE AREA. WE WILL NEED TO KEEP AN EYE ON WIND
GUST POTENTIAL GIVEN THESE WINDS ALOFT...BUT STILL THINKING HEAVY
RAINS WILL BE THE MAIN THREAT AFTER WE GET BY HAIL POTENTIAL THIS
EVENING. COULD SEE SOME HAIL OUT OF THE ACTIVITY THIS EVENING AS
CELLS ARE INTERACTING WITH THE WARM FRONT AND ACQUIRING BETTER
ORGANIZATION.

RAIN WILL GRADUALLY BEGIN TO CHANGE OVER TO SOME WET SNOW ON MONDAY
AS COLDER AIR FILTERS IN BEHIND THE SOUTHEAST MOVING FRONTAL
BOUNDARY. WE COULD SEE SOME SLUSHLY LIGHT ACCUMULATIONS ON
MONDAY...BUT NOT THINKING MORE THAN AN INCH OR SO AT THIS POINT.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 329 PM EDT SAT APR 12 2014

LOW PRESSURE WILL BE PULLING AWAY AND COLDER AIR POURING INTO THE
CWA MONDAY NIGHT. BASED ON FORECAST SOUNDINGS...STARTED OFF PCPN AS
SNOW. AS PCPN HANGS ON LONGEST OVER THE SE CWA...WE COULD SEE AROUND
AN INCH ACCUMULATION MONDAY NIGHT.

H8 TEMPS FALL TO -14C EARLY TUESDAY SUGGESTING ENOUGH INSTABILITY
POSSIBLE FOR LAKE EFFECT SNOW. HOWEVER...THE DGZ IS NARROW AND
LOWERING RAPIDLY DURING THIS TIME FRAME AS MOISTURE CONTINUES TO
DIMINISH. I THINK ANY ACCUMS WILL BE UNDER AN INCH. CERTAINLY TEMPS
WILL BE COLD WITH HIGHS ONLY IN THE 30S.

THIS TIME OF YEAR COLD INTRUSIONS DON/T LAST LONG AND THIS WILL BE
NO DIFFERENT. LOW PRESSURE IN THE NORTHERN PLAINS WILL QUICKLY PUSH
WARMER AIR NORTHWARD. HIGHS IN THE 40S WEDNESDAY AND 50S THURSDAY
ARE EXPECTED. AS THAT LOW MOVES EASTWARD...CHANCES FOR RAIN WILL
INCREASE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 737 PM EDT SAT APR 12 2014

THUNDERSTORMS WILL PERSIST FOR MUCH OF THE NIGHT THROUGH SOUTHWEST
LOWER MI. AVIATION IMPACTS ARE EXPECTED...ESPECIALLY KMKG TO KGRR
AND KLAN...ALTHOUGH THE STORMS COULD END UP JUST NORTH OF THESE
LOCATIONS. WINDS WILL CONTINUE TO BE ERRATIC...BUT AN OVERALL
TREND TOWARD SOUTHEAST TO SOUTH FLOW IS EXPECTED TONIGHT. AS MORE
MOISTURE ARRIVES...CEILINGS WILL LOWER...AND IFR COULD ARRIVE BY
DAYBREAK. WE COULD SEE A BREAK IN THE STORMS LATE TONIGHT INTO SUN
AM...BUT A RESURGENCE IN THE CONVECTION IS EXPECTED SUNDAY
AFTERNOON WITH CONTINUED IMPACTS.

&&

.HYDROLOGY...
ISSUED AT 329 PM EDT SAT APR 12 2014

THINKING HAS NOT CHANGED MUCH IN THE LAST 24 HOURS. STILL LOOKING AT
THE POTENTIAL FOR WIDESPREAD HEAVY RAINS. THE MODELS HAVE NOT BACKED
OFF AT ALL...WITH THE NAM...GFS AND ECMWF ALL SHOWING TOTALS RANGING
FROM AROUND AN INCH IN THE FAR SOUTHEAST TO THREE OR EVEN MORE
ACROSS CENTRAL LOWER MICHIGAN. ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH MIDDAY MONDAY.

PRECIPITABLE WATER VALUES STILL LOOK TO PEAK TOMORROW NEAR THE 100TH
PERCENTILE AT 1.3 TO 1.4 INCHES. RIVERS BEING UP ALONG WITH
SATURATED SOILS FROM THE SNOW MELT SHOULD RESULT IN SIGNIFICANT
RIVER RISES. THE FIRST ROUND OF RIVER WARNINGS AND ADVISORIES WENT
OUT TODAY WITH MORE LIKELY COMING IN THE NEXT FEW DAYS. CONVECTION
IS ALWAYS A WILD CARD...BUT THE CONSISTENCY IN THE SWATH OF HEAVY
PRECIPITATION LEADS TO FAIRLY HIGH CONFIDENCE IN THIS EVENT. WE DID
INCLUDE 48 HOURS OF PRECIP INTO THE HYDROLOGIC MODELS TODAY WHICH IS
WHAT IS DRIVING THE INITIAL WAVE OF WARNINGS AND ADVISORIES. THE
WARM FRONT THAT HAS LIFTED INTO THE AREA TODAY WILL BECOME SOMEWHAT
STATIONARY FOR THE NEXT 24 TO 36 HOURS AND BE A FOCUS FOR REPEATED
ROUNDS OF PRECIPITATION. IT LOOKS LIKE THE HEAVIEST RAINS WILL
LIKELY COME SUNDAY AFTERNOON INTO SUNDAY NIGHT. THAT SAID WOULD NOT
BE SURPRISED TO SEE A HEAVY BATCH OF SHOWERS AND STORMS MOVE INTO
THE AREA LATER TONIGHT AFTER FIRING IN IOWA THIS EVENING.

THE RAIN WILL CHANGE OVER TO SOME SNOW ON MONDAY INTO MONDAY NIGHT
BEFORE THE PRECIP ENDS ON TUESDAY. RIVER RISES AND FLOODING THOUGH
WILL CONTINUE WELL INTO NEXT WEEK AS THE WATER WORKS DOWN THE RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH MONDAY MORNING FOR MIZ037>040-043>046-
     050>052-056>058-064.

LM...NONE.
&&

UPDATE...LAURENS
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...93
AVIATION...MJS
HYDROLOGY...DUKE
Hazardous weather outlook, Apr 12, 5:52 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT SAT APR 12 2014

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
130800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 PM EDT SAT APR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ONGOING THIS EVENING WILL HAVE THE THREAT TO BECOME
SEVERE WITH STRONG DAMAGING WINDS OVER 60 MPH AND LARGE HAIL OVER AN
INCH IN DIAMETER. THERE IS A CHANCE AN ISOLATED TORNADO COULD SPIN
UP ALSO. THE BEST CHANCE OF STORMS WILL BE ESPECIALLY NORTH OF A
LINE FROM HOLLAND TO LANSING.

ADDITIONAL STORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT TONIGHT.
THE PRIMARY THREAT OVERNIGHT WILL BE LOCALLY HEAVY RAINFALL LEADING
TO URBAN AND SMALL STREAM FLOODING. AN ISOLATED WIND GUST TO 60 MPH
OR ISOLATED LARGE HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY
MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS
POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING.

THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME
RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY
THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS.

A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE
TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH
TEMPERATURES IN THE MID 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE.

MEADE NJJ

In the hours before

Local storm report, Apr 12, 7:39 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
739 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             REMUS                   43.87N 85.51W
04/12/2014  M0.50 INCH       OSCEOLA            MI   TRAINED SPOTTER

&&

JMAPLES
Local storm report, Apr 12, 7:41 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     4 SSW ROCKFORD          43.07N 85.58W
04/12/2014  E50 MPH          KENT               MI   TRAINED SPOTTER

            SEVERAL MATURE PINE TREES AND LARGE WILLOW TREES BLOW
            OVER IN THE BLYTHEFIELD ACRES SUB DIVISION. POWER IS ALSO
            OUT.

&&

JMAPLES
Local storm report, Apr 12, 8:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
803 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     HAIL             3 S SCOTTVILLE          43.91N 86.28W
04/12/2014  M0.70 INCH       MASON              MI   PUBLIC

&&

JMAPLES
Local storm report, Apr 12, 8:11 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
811 PM EDT SAT APR 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND GST     4 SSE MUSKEGON          43.17N 86.24W
04/12/2014  M60 MPH          MUSKEGON           MI   ASOS

&&

JMAPLES
Special weather statement, Apr 12, 8:25 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
825 PM EDT SAT APR 12 2014

MIZ037>040-043>046-050>052-056>059-130600-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
825 PM EDT SAT APR 12 2014

...STRONG THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE OVERNIGHT...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS
THE AREA AT 45 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...OCCASIONAL HEAVY DOWNPOURS...AND WIND GUSTS
OVER 40 MPH ARE POSSIBLE WITH THESE STORMS.

DUE TO MULTIPLE ROUNDS OF HEAVY RAINFALL...MINOR FLOODING IS
EXPECTED ALONG SMALL STREAMS AND LOW WATER CROSSINGS. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

TJT
Special weather statement, Apr 12, 8:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
829 PM EDT SAT APR 12 2014

MIZ037>040-043>046-050>052-056>059-130600-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE...
HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS
829 PM EDT SAT APR 12 2014

...STRONG THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE OVERNIGHT...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS
THE AREA AT 45 MPH. THREE QUARTER INCH DIAMETER HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...OCCASIONAL HEAVY DOWNPOURS...AND WIND GUSTS
OVER 40 MPH ARE POSSIBLE WITH THESE STORMS.

DUE TO MULTIPLE ROUNDS OF HEAVY RAINFALL...MINOR FLOODING IS
EXPECTED ALONG SMALL STREAMS AND LOW WATER CROSSINGS. LISTEN TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON
THIS SITUATION. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 8:49 PM EDTSpecial Marine WarningGRR41 min
Apr 12, 8:56 PM EDTAreal Flood WarningGRRNewaygo, Oceana7 days
Apr 12, 9:22 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta, Montcalm38 min
Apr 12, 9:43 PM EDTAreal Flood WarningGRRMuskegon5 days
Apr 12, 9:44 PM EDTSpecial Marine WarningGRR2 hr
Apr 12, 9:51 PM EDTSevere Thunderstorm WarningGRRGratiot39 min
Apr 12, 10:05 PM EDTAreal Flood WarningGRRGratiot, Isabella, Mecosta, Montcalm6 days
Apr 12, 10:19 PM EDTRiver Flood WarningGRRKalamazoo7 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRKent6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRKent6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRBarry6 days
Apr 12, 10:56 PM EDTRiver Flood AdvisoryGRRGratiot4 days
Apr 13, 12:10 AM EDTSpecial Marine WarningGRR3 hr
Apr 13, 12:59 AM EDTSpecial Weather StatementGRRNewaygo, Oceana61 min
Apr 13, 4:54 AM EDTSpecial Marine WarningGRR2 hr
Apr 13, 5:16 AM EDTSpecial Weather StatementGRRMuskegon, Newaygo, Oceana59 min
Apr 13, 5:38 AM EDTSpecial Weather StatementGRRAllegan, Ottawa67 min
Apr 13, 6:44 AM EDTSpecial Weather StatementGRRGratiot, Isabella, Montcalm61 min
Apr 13, 12:19 PM EDTRiver Flood WarningGRRKent7 days
Apr 13, 1:19 PM EDTAreal Flood WarningGRRClare, Lake, Mason, Osceola36 hr
Apr 13, 6:28 PM EDTSpecial Weather StatementGRRClinton62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.